Alert archive / Idaho / High Wind Warnings in 2013
High Wind Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Dec 2, 2013, 3:06 AM MST. It took effect at Dec 2, 2013, 9:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2013, 3:06 AM MST (10:06 UTC)
- In effect from
- Dec 2, 2013, 9:00 AM MST
- Expired
- Dec 2, 2013, 9:38 PM MST
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 021006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MST MON DEC 2 2013 IDZ017-020-021-021815- /O.UPG.KPIH.HW.A.0004.131202T1700Z-131203T0300Z/ /O.NEW.KPIH.HW.W.0006.131202T1900Z-131203T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 306 AM MST MON DEC 2 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEFORE NOON FOLLOWED BY THE POTENTIAL FOR DAMAGING WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE BETWEEN 5 PM MST AND 8 PM MST. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 MPH BEFORE NOON FOLLOWED BY A SHARP INCREASE TO 4O TO 50 MPH WITH GUSTS UP TO 60 MPH POSSIBLE WITH THE FRONTAL PASSAGE IN THE AFTERNOON. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT... INL AND IDAHO FALLS...AMONG OTHER SMALLER COMMUNITIES WITHIN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES AT TIMES...AS WELL AS WIDESPREAD POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS75 KPIH 021438 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 738 AM MST MON DEC 2 2013 IDZ017-020-021-030600- /O.EXT.KPIH.HW.W.0006.131202T1600Z-131203T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 738 AM MST MON DEC 2 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...WINDY CONDITIONS WILL DEVELOP BEFORE NOON TODAY FOLLOWED BY THE POTENTIAL FOR DAMAGING WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE BETWEEN 4 PM MST AND 6 PM MST. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 MPH BEFORE NOON FOLLOWED BY A SHARP INCREASE TO 4O TO 50 MPH WITH GUSTS UP TO 60 MPH POSSIBLE WITH THE FRONTAL PASSAGE THIS AFTERNOON. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT... INL AND IDAHO FALLS...AMONG OTHER SMALLER COMMUNITIES WITHIN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES AT TIMES...AS WELL AS WIDESPREAD POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ022-030600- /O.NEW.KPIH.WI.Y.0032.131202T1600Z-131203T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 738 AM MST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...INCREASING WINDS ARE EXPECTED THROUGH THE MORNING AND WILL CONTINUE INTO THE EVENING HOURS. * WINDS...INCREASING SOUTHWEST TO WEST WINDS ARE EXPECTED THIS MORNING WITH SPEEDS REACHING 20 TO 35 MPH WITH GUSTS TO 45 MPH BY AFTERNOON. STRONGER GUSTS UP TO 55 MPH FROM THE NORTHWEST ARE ANTICIPATED AROUND 4 PM MST AS A COLD FRONT SWEEPS THROUGH THE REGION. * LOCATIONS INCLUDE...INTERSTATE 84...INCLUDING SWEETZER SUMMIT...MALTA AND IDAHOME. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 030438 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 938 PM MST MON DEC 2 2013 IDZ017-021-030600- /O.CAN.KPIH.HW.W.0006.000000T0000Z-131203T0600Z/ /O.EXA.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 938 PM MST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH 11 PM MST. * WINDS...WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * LOCATIONS INCLUDE...URLEY...SHOSHONE...POCATELLO... BLACKFOOT... AMONG OTHER SMALLER COMMUNITIES WITHIN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-030545- /O.CAN.KPIH.HW.W.0006.000000T0000Z-131203T0600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 938 PM MST MON DEC 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WARNING. $$ IDZ022-030600- /O.CON.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 938 PM MST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH 11 PM MST. * WINDS....WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH * LOCATIONS INCLUDE...INTERSTATE 84...INCLUDING SWEETZER SUMMIT...MALTA AND IDAHOME. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Dec 1, 2:00 PM MST, 13 hours 6 minutes earlier.
Area forecast discussion, Dec 1, 2:00 PM MST, 13 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MST SUN DEC 1 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. A STRONG PACIFIC STORM SYSTEM DIGGING SSE ALONG THE CANADIAN COAST WILL SETTLE INTO ERN WASHINGTON BY MONDAY AFTERNOON WITH AN INCREASINGLY STRONG AND MOIST WEST-NORTHWEST FLOW DEVELOPING OVER SRN IDAHO. WINTER STORM WARNINGS/ADVISORIES WILL CONTINUE FOR THE MOUNTAINS AS A RESULT. A COLD FRONT ASSOCIATED WITH THE INCOMING STORM SYSTEM IS EXPECTED TO SHIFT THROUGH THE REGION BETWEEN 2 PM AND 6 PM MONDAY AFTERNOON WITH VERY STRONG WINDS ACCOMPANYING THE FRONT. THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. A BROAD UPPER TROUGH WILL LINGER OVER THE REGION TUESDAY PROMOTING SCATTERED SNOW SHOWERS. BY WEDNESDAY...A DEEP NORTHERLY FETCH WILL DRIVE MUCH COLDER TEMPERATURES SOUTH INTO THE AREA WITH HIGHS IN THE SINGLE DIGITS IN THE MOUNTAINS AND TEENS IN THE SNAKE RIVER PLAIN. HUSTON .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. UPPER LEVEL RIDGE AT AROUND 140W IS EXPECTED TO PERSIST THROUGH THE WEEKEND AIDING IN A COLD NORTHERLY FLOW OVER ID FOR THE LONG TERM. MODELS CONTINUE TO AGREE ON FRIGID TEMPERATURES WEDNESDAY AND BEYOND AS THE FLOW TAPS INTO AIR NEAR THE ARCTIC CIRCLE. THE ECMWF HAS BEEN CONSISTENTLY COLDER THAN THE GFS BUT BOTH HAVE BEEN TRENDING COOLER RUN TO RUN. VALLEY LOWS CURRENTLY FORECAST TO BE IN THE SINGLE DIGITS WITH HIGHS IN THE TEENS. ALTHOUGH...IF MODELS KEEP TRENDING COLDER AND FRESH SNOW IS ON THE GROUND...FORECAST MAY TREND BELOW ZERO FOR VALLEY LOCATIONS FOR THE LATTER PART OF THE WEEK. WITH SUCH COLD TEMPERATURES... WIND CHILL MAY BECOME AN ISSUE BUT AS OF RIGHT NOW WINDS FORECAST TO BE TOO LIGHT FOR HEADLINES. FOR PRECIP CHANCES...MODELS HAVE BEEN INCONSISTENT RUN TO RUN AS FAR AS BRINGING IN ANOTHER TROUGH IN THE NORTHERLY FLOW. HAVE KEPT SLIGHT CHANCES IN THE MOUNTAINS FOR THE LONG TERM. EP && .AVIATION...MVFR CEILINGS ANTICIPATED THROUGH TOMORROW. WILL SEE SNOW SHOWERS AT KSUN AND RAIN SHOWERS AT VALLEY SITES TODAY THROUGH ABOUT 02/03Z WITH WIND GUSTS AT VALLEY LOCATIONS AT 20 TO 30 KTS. SNOW SHOWERS AROUND KSUN THROUGH THE NIGHT THEN ON SITE STARTING 02/10Z. VALLEY SITES WILL SEE SHOWERS AGAIN STARTING AROUND 02/12Z WITH WINDS GUSTING 35 TO 45 KTS AS A FRONT PASSES THROUGH BETWEEN 02/18Z AND 03/03Z. EXPECT A RAIN AND SNOW MIX IN THE VALLEY AHEAD OF THE FRONT WITH ALL SNOW BEHIND IT. FRIGID TEMPERATURES FOR THE LATTER PART OF THE WEEK. EP && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY CONTINUES THROUGH MIDNIGHT MONDAY NIGHT ABOVE 6000 FEET FOR THE IDZ032. WINTER STORM WARNING CONTINUES THROUGH 6 AM MST TUESDAY ABOVE 6000 FEET FOR THE IDZ019-023. WINTER STORM WARNING CONTINUES THROUGH MIDNIGHT MONDAY NIGHT ABOVE 6000 FEET FOR THE IDZ031. WINTER WEATHER ADVISORY CONTINUES THROUGH 6 AM MST TUESDAY ABOVE 6000 FEET FOR THE IDZ025. WINTER STORM WARNING CONTINUES THROUGH MIDNIGHT MONDAY NIGHT IDZ018. HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING IDZ017-020-021. &&
Hazardous weather outlook, Dec 1, 4:16 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 416 AM MST SUN DEC 1 2013 IDZ017>025-031-032-021130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 416 AM MST SUN DEC 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS AND ADVISORIES ARE IN PLACE FOR MUCH OF THE SOUTHEAST IDAHO HIGH COUNTRY THROUGH TUESDAY. VISIT OUR WEBSITE FOR FURTHER INFORMATION. EXPECT SNOW TO INTENSIFY ACROSS THE CENTRAL MOUNTAINS AROUND NOON AND SPREAD TO THE EASTERN HIGHLANDS BY MID-AFTERNOON. WINDS WILL INCREASE THROUGH THE DAY AND COULD CAUSE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH TUESDAY WITH STRONG WINDS...POSSIBLY APPROACHING WARNING LEVEL...DURING THE DAY MONDAY. BLOWING AND DRIFTING SNOW WILL LIKELY MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES AND WILL PLUMMET ACROSS THE REGION WEDNESDAY AND BEYOND WITH WIND CHILLS DROPPING AS LOW AS 20 TO 30 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 7:38 AM MST | Wind Advisory | PIH | 15 hr |
Nearby
High Wind Warnings in Idaho, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.